Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 76, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Oct 9, 2009, 5:49 PM CDT for Jackson County, Marshall County, Alabama. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2009, 5:49 PM CDT (22:49 UTC)
- Expired
- Oct 9, 2009, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Jackson County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 6:11 PM CDT | TSTM WND DMG | 2 E Scottsboro, AL | TREES DOWN ON SNODGRASS RD. |
| Oct 9, 6:15 PM CDT | TSTM WND DMG | 2 Se Scottsboro, AL | TREES DOWN ON GANT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 12:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 092249
TORHUN
ALC071-095-092315-
/O.NEW.KHUN.TO.W.0076.091009T2249Z-091009T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
NORTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 615 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HEBRON...OR
ABOUT 8 MILES NORTH OF GUNTERSVILLE...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
GRANT.
LANGSTON.
SECTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8599 3448 8606 3446 8608 3441 8636
3450 8640 3452 8638 3451 8633 3454 8631
3456 8631 3472 8596 3457 8588
TIME...MOT...LOC 2249Z 247DEG 38KT 3447 8633
$$
KDW2 follow-up statements
000
WWUS54 KHUN 092257
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
557 PM CDT FRI OCT 9 2009
ALC071-095-092315-
/O.CON.KHUN.TO.W.0076.000000T0000Z-091009T2315Z/
MARSHALL AL-JACKSON AL-
557 PM CDT FRI OCT 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH
CENTRAL JACKSON AND NORTHEASTERN MARSHALL COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COLUMBUS CITY...OR
ABOUT 8 MILES NORTH OF GUNTERSVILLE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANGSTON...SECTION...SCOTTSBORO AND DUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8599 3448 8606 3446 8608 3441 8636
3450 8640 3452 8638 3451 8633 3454 8631
3456 8631 3472 8596 3457 8588
TIME...MOT...LOC 2257Z 256DEG 34KT 3448 8624
$$
KDW000
WWUS54 KHUN 092303
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
603 PM CDT FRI OCT 9 2009
ALC071-095-092315-
/O.CON.KHUN.TO.W.0076.000000T0000Z-091009T2315Z/
MARSHALL AL-JACKSON AL-
603 PM CDT FRI OCT 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH
CENTRAL JACKSON AND NORTHEASTERN MARSHALL COUNTIES...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LANGSTON...OR
ABOUT 12 MILES SOUTHWEST OF SCOTTSBORO...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SECTION
AND DUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8599 3448 8605 3448 8606 3446 8609
3445 8617 3457 8624 3472 8596 3457 8588
TIME...MOT...LOC 2303Z 249DEG 42KT 3452 8614
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 3:20 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 9, 3:20 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT FRI OCT 9 2009
.DISCUSSION...
BUSY WEATHER IS IN PROGRESS AS A LINE OF THUNDERSTORMS APPROACHES
FROM THE WEST. MORE DISCRETE STORM AHEAD OF THIS LINE WERE SHOWING
MORE STRUCTURE AND ROTATION...WITH ACTIVE CONVECTIVE WARNINGS FOR
PARTS OF THE TENNESSEE VALLEY.
BIG PICTURE WISE...A DEEP TROUGH CONTINUED TO DIG ACROSS THE CENTRAL
PORTION OF THE LOWER-48...AS STRONG UPPER HIGH PRESSURE OVER FLORIDA
GRADUALLY SUBSIDES AND MOVES OUT TO SEA. THE FIRST FRONT AND LINE OF
SHOWERS/STORMS EXTENDED FROM NASHVILLE TO NE MISSISSIPPI...WITH A
SECOND BOUNDARY NOTED FROM NW PENNSYLVANIA TO CENTRAL ARKANSAS. THE
MAIN AREA OF CONVECTION SHOULD MOVE ACROSS THE COUNTY WARNING AREA
FROM NW-SE THROUGH THE COURSE OF THIS EVENING. WITH PRECIP WATER
AMOUNTS IN THE 1.7 TO 2.1 INCHES OR SO...LOCALLY HEAVY RAIN RATES OF
1-2 INCHES PER HOUR ARE EXPECTED. THIS WILL RESULT IN FLASH FLOODING
ACROSS THE AREA. GIVEN THE RISK OF MODERATE/HEAVY RAINFALL HAVE
EXTENDED THE WATCH UNTIL 1 AM CDT FOR THE AREA.
SHOWERS WITH LESS THUNDER WILL CONTINUE ON SATURDAY AS THE FRONT
PUSHES FURTHER SOUTH. HAVE TRENDED RAIN CHANCES DOWN DURING THE
AFTERNOON...WITH DRY WEATHER FOR SATURDAY EVENING. SUNDAY LOOKS TO
BE THE ONLY TRULY DRY DAYS THIS WEEKEND. SLIGHTLY COOLER THAN
AVERAGE TEMPS ARE EXPECTED...WITH HIGHS IN THE LOWER 70S.
RAIN AGAIN WILL RETURN...AS MOISTURE FROM THE STALLED OUT FRONT
SOUTH OF THE AREA CREEPS BACK TO THE NORTH. MODEL OUTPUT...
ESPECIALLY FROM THE ECMWF SUGGESTS AN UNSETTLED WEEK FOR THE AREA.
GIVEN THE VARIOUS UPPER LEVEL SYSTEMS TRAVERSING THE AREA AND A
LINGERING FRONTAL BOUNDARY...HAVE KEPT SOME RAIN CHANCES GOING FOR
ALL OF NEXT WEEK.
&&
.AVIATION... /ISSUED 18Z/
LINE OF SHRA WITH A FEW EMBEDDED TSRA CONTINUES TO WORK ITS WAY
ACROSS WRN TN/NRN MS. SWLY GRADIENT WIND IS ALREADY GUSTING OVER 25
KT AND SFC WINDS COULD RUN SLIGHTLY HIGHER IN AND NEAR THE
APPROACHING LINE. CEILINGS SHOULD ALSO HOVER NEAR MVFR LEVELS
THROUGH THE AFTERNOON HRS BEFORE LOWERING BELOW 3K FT AFTER 01Z SAT.
SOME LIGHT TO MOD RESIDUAL RAINFALL IS ALSO XPCTED THROUGH THE
EVENING AND OVERNIGHT HRS HELPING TO SOLIDIFY MVFR CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 58 67 51 72 57 / 100 90 10 10 30
SHOALS 57 65 51 71 55 / 100 70 10 10 30
VINEMONT 57 68 52 70 57 / 100 90 10 10 30
FAYETTEVILLE 56 64 50 71 56 / 100 70 10 10 30
ALBERTVILLE 59 68 52 71 58 / 100 90 10 10 30
FORT PAYNE 60 69 53 72 57 / 100 90 10 10 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY FOR
THE FOLLOWING ZONES: CULLMAN...DEKALB...JACKSON...MARSHALL.
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MORGAN.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
DISCUSSION...RSB
AVIATION...09Hazardous weather outlook, Oct 9, 12:00 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CDT FRI OCT 9 2009 ALZ001>010-016-TNZ076-096-097-101000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1200 PM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS THIS AFTERNOON. ISOLATED TORNADOES ARE ALSO POSSIBLE. A LINE OF STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL TRACK EASTWARD ACROSS THE CENTRAL TENNESSEE VALLEY THIS AFTERNOON. A FEW ISOLATED SEVERE STORMS MAY ALSO DEVELOP ALONG OR AHEAD OF THIS LINE. ALONG WITH THE THREAT OF SEVERE WEATHER...VERY HEAVY RAINFALL AROUND 1 TO 3 INCHES PER HOUR WILL INCREASE THE POTENTIAL FOR LOCALIZED FLASH FLOODING. AS SUCH...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AFTERNOON AND EVENING HOURS. RAINFALL IS EXPECTED TO TAPER OFF DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LIGHT TO MODERATE RAINFALL ALONG WITH AN ISOLATED THUNDERSTORM IS EXPECTED TO BE ONGOING INTO SATURDAY. THE RAINFALL THOUGH IS EXPECTED TO COME TO AN END LATE SATURDAY AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS THEN EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH ACTIVATION MAY BE REQUESTED IF THE THREAT FOR SEVERE WEATHER BECOMES MORE WIDESPREAD. FIRST RESPONSE AGENCIES ARE ALSO REQUESTED TO RELAY ANY REPORTS OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Oct 9, 4:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 W FLORENCE 34.80N 87.78W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 189.
0218 PM TSTM WND DMG GREEN HILL 34.97N 87.51W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TRESS AND POWERLINES DOWN ON COUNTY ROAD 8.
0219 PM TSTM WND DMG 15 NW FLORENCE 34.95N 87.86W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT STEWARTSVILLE CHURCH OF CHRIST ON HWY 20.
0359 PM TSTM WND DMG 5 SW DECATUR 34.55N 87.05W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON KIRBY RIDGE RD AND LIBERTY ROAD.
0359 PM TSTM WND DMG 5 SW DECATUR 35.16N 86.15W
10/09/2009 FRANKLIN TN EMERGENCY MNGR
TREE DOWN ON TRAILER ON GUYER BROWN RD. PEOPLE IN THE
TRAILER WERE RESCUED.
0400 PM TSTM WND DMG 6 SW DECATUR 34.54N 87.06W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN AND TRAILER DAMAGED NEAR NEEL SCHOOL
ROAD.
0405 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
10/09/2009 LINCOLN TN AMATEUR RADIO
ROOF BLOWN OFF AMANA BUILDING AT THE INTERSECTION OF HWY
231 AND HWY 431.
0408 PM TSTM WND DMG 4 SE DECATUR 34.56N 86.93W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON HOUSE CAUSING DAMAGE ON ASHWOOD DRIVE.
&&
SLACORTELocal storm report, Oct 9, 5:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 W FLORENCE 34.80N 87.78W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 189.
0218 PM TSTM WND DMG GREEN HILL 34.97N 87.51W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TRESS AND POWERLINES DOWN ON COUNTY ROAD 8.
0219 PM TSTM WND DMG 15 NW FLORENCE 34.95N 87.86W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT STEWARTSVILLE CHURCH OF CHRIST ON HWY 20.
0359 PM TSTM WND DMG 5 SW DECATUR 35.16N 86.15W
10/09/2009 FRANKLIN TN EMERGENCY MNGR
TREE DOWN ON TRAILER ON GUYER BROWN RD. PEOPLE IN THE
TRAILER WERE RESCUED.
0359 PM TSTM WND DMG 5 SW DECATUR 34.55N 87.05W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON KIRBY RIDGE RD AND LIBERTY ROAD.
0400 PM TSTM WND DMG 6 SW DECATUR 34.54N 87.06W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN AND TRAILER DAMAGED NEAR NEEL SCHOOL
ROAD.
0405 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
10/09/2009 LINCOLN TN AMATEUR RADIO
ROOF BLOWN OFF AMANA BUILDING AT THE INTERSECTION OF HWY
231 AND HWY 431.
0408 PM TSTM WND DMG 4 SE DECATUR 34.56N 86.93W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON HOUSE CAUSING DAMAGE ON ASHWOOD DRIVE.
0430 PM TSTM WND DMG 5 NNW MADISON 34.77N 86.78W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON COUNTY LINE ROAD BETWEEN HWY 72 AND CAPSHAW
RD.
0430 PM TSTM WND DMG 4 NW HUNTSVILLE 34.77N 86.64W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON VOGEL DR.
0430 PM TSTM WND DMG 8 SW DECATUR 34.52N 87.08W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN SOUTH OF PUMPKIN CENTER.
0431 PM TSTM WND DMG HARTSELLE 34.44N 86.94W
10/09/2009 MORGAN AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0434 PM TSTM WND DMG 7 NW HUNTSVILLE 34.80N 86.67W
10/09/2009 MADISON AL EMERGENCY MNGR
TREES DOWN ON NANCE RD AND MERCURY LN.
&&
SLACORTELocal storm report, Oct 9, 5:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
509 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 W FLORENCE 34.80N 87.78W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 189.
0218 PM TSTM WND DMG GREEN HILL 34.97N 87.51W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TRESS AND POWERLINES DOWN ON COUNTY ROAD 8.
0219 PM TSTM WND DMG 15 NW FLORENCE 34.95N 87.86W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT STEWARTSVILLE CHURCH OF CHRIST ON HWY 20.
0359 PM TSTM WND DMG 5 SW DECATUR 34.55N 87.05W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON KIRBY RIDGE RD AND LIBERTY ROAD.
0359 PM TSTM WND DMG 5 SW DECATUR 35.16N 86.15W
10/09/2009 FRANKLIN TN EMERGENCY MNGR
TREE DOWN ON TRAILER ON GUYER BROWN RD. PEOPLE IN THE
TRAILER WERE RESCUED.
0400 PM TSTM WND DMG 6 SW DECATUR 34.54N 87.06W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN AND TRAILER DAMAGED NEAR NEEL SCHOOL
ROAD.
0405 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
10/09/2009 LINCOLN TN AMATEUR RADIO
ROOF BLOWN OFF AMANA BUILDING AT THE INTERSECTION OF HWY
231 AND HWY 431.
0408 PM TSTM WND DMG 4 SE DECATUR 34.56N 86.93W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON HOUSE CAUSING DAMAGE ON ASHWOOD DRIVE.
0420 PM TSTM WND DMG 6 NW HUNTSVILLE 34.79N 86.66W
10/09/2009 MADISON AL EMERGENCY MNGR
POWERLINES DOWN ON BLAKE BOTTOM RD NEAR HWY 53.
0430 PM TSTM WND DMG 5 NNW MADISON 34.77N 86.78W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON COUNTY LINE ROAD BETWEEN HWY 72 AND CAPSHAW
RD.
0430 PM TSTM WND DMG 8 SW DECATUR 34.52N 87.08W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN SOUTH OF PUMPKIN CENTER.
0430 PM TSTM WND DMG 4 NW HUNTSVILLE 34.77N 86.64W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON VOGEL DR.
0431 PM TSTM WND DMG HARTSELLE 34.44N 86.94W
10/09/2009 MORGAN AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0434 PM TSTM WND DMG 7 NW HUNTSVILLE 34.80N 86.67W
10/09/2009 MADISON AL EMERGENCY MNGR
TREES DOWN ON NANCE RD AND MERCURY LN.
&&
SLACORTELocal storm report, Oct 9, 5:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 W FLORENCE 34.80N 87.78W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 189.
0218 PM TSTM WND DMG GREEN HILL 34.97N 87.51W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TRESS AND POWERLINES DOWN ON COUNTY ROAD 8.
0219 PM TSTM WND DMG 15 NW FLORENCE 34.95N 87.86W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT STEWARTSVILLE CHURCH OF CHRIST ON HWY 20.
0359 PM TSTM WND DMG 5 SW DECATUR 35.16N 86.15W
10/09/2009 FRANKLIN TN EMERGENCY MNGR
TREE DOWN ON TRAILER ON GUYER BROWN RD. PEOPLE IN THE
TRAILER WERE RESCUED.
0359 PM TSTM WND DMG 5 SW DECATUR 34.55N 87.05W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON KIRBY RIDGE RD AND LIBERTY ROAD.
0400 PM TSTM WND DMG 6 SW DECATUR 34.54N 87.06W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN AND TRAILER DAMAGED NEAR NEEL SCHOOL
ROAD.
0405 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
10/09/2009 LINCOLN TN AMATEUR RADIO
ROOF BLOWN OFF AMANA BUILDING AT THE INTERSECTION OF HWY
231 AND HWY 431.
0408 PM TSTM WND DMG 4 SE DECATUR 34.56N 86.93W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON HOUSE CAUSING DAMAGE ON ASHWOOD DRIVE.
0420 PM TSTM WND DMG 6 NW HUNTSVILLE 34.79N 86.66W
10/09/2009 MADISON AL EMERGENCY MNGR
POWERLINES DOWN ON BLAKE BOTTOM RD NEAR HWY 53.
0430 PM TSTM WND DMG 4 NW HUNTSVILLE 34.77N 86.64W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON VOGEL DR.
0430 PM TSTM WND DMG 8 SW DECATUR 34.52N 87.08W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN SOUTH OF PUMPKIN CENTER.
0430 PM TSTM WND DMG 5 NNW MADISON 34.77N 86.78W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON COUNTY LINE ROAD BETWEEN HWY 72 AND CAPSHAW
RD.
0431 PM TSTM WND DMG HARTSELLE 34.44N 86.94W
10/09/2009 MORGAN AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0434 PM TSTM WND DMG 7 NW HUNTSVILLE 34.80N 86.67W
10/09/2009 MADISON AL EMERGENCY MNGR
TREES DOWN ON NANCE RD AND MERCURY LN.
0507 PM TSTM WND DMG 4 W CULLMAN 34.17N 86.91W
10/09/2009 CULLMAN AL EMERGENCY MNGR
POWERLINES AND POWER-POLE DOWN ON HWY 278.
&&
SLACORTELocal storm report, Oct 9, 5:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
523 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 W FLORENCE 34.80N 87.78W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 189.
0218 PM TSTM WND DMG GREEN HILL 34.97N 87.51W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TRESS AND POWERLINES DOWN ON COUNTY ROAD 8.
0219 PM TSTM WND DMG 15 NW FLORENCE 34.95N 87.86W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT STEWARTSVILLE CHURCH OF CHRIST ON HWY 20.
0359 PM TSTM WND DMG 5 SW DECATUR 34.55N 87.05W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON KIRBY RIDGE RD AND LIBERTY ROAD.
0359 PM TSTM WND DMG 5 SW DECATUR 35.16N 86.15W
10/09/2009 FRANKLIN TN EMERGENCY MNGR
TREE DOWN ON TRAILER ON GUYER BROWN RD. PEOPLE IN THE
TRAILER WERE RESCUED.
0400 PM TSTM WND DMG 6 SW DECATUR 34.54N 87.06W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN AND TRAILER DAMAGED NEAR NEEL SCHOOL
ROAD.
0405 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
10/09/2009 LINCOLN TN AMATEUR RADIO
ROOF BLOWN OFF AMANA BUILDING AT THE INTERSECTION OF HWY
231 AND HWY 431.
0408 PM TSTM WND DMG 4 SE DECATUR 34.56N 86.93W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON HOUSE CAUSING DAMAGE ON ASHWOOD DRIVE.
0420 PM TSTM WND DMG 6 NW HUNTSVILLE 34.79N 86.66W
10/09/2009 MADISON AL EMERGENCY MNGR
POWERLINES DOWN ON BLAKE BOTTOM RD NEAR HWY 53.
0426 PM TSTM WND DMG LYNCHBURG 35.28N 86.36W
10/09/2009 MOORE TN LAW ENFORCEMENT
TREE DOWN NEAR LYNCHBURG HWY.
0430 PM TSTM WND DMG 4 NW HUNTSVILLE 34.77N 86.64W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON VOGEL DR.
0430 PM TSTM WND DMG 5 NNW MADISON 34.77N 86.78W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON COUNTY LINE ROAD BETWEEN HWY 72 AND CAPSHAW
RD.
0430 PM TSTM WND DMG 8 SW DECATUR 34.52N 87.08W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN SOUTH OF PUMPKIN CENTER.
0431 PM TSTM WND DMG HARTSELLE 34.44N 86.94W
10/09/2009 MORGAN AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0434 PM TSTM WND DMG 7 NW HUNTSVILLE 34.80N 86.67W
10/09/2009 MADISON AL EMERGENCY MNGR
TREES DOWN ON NANCE RD AND MERCURY LN.
0507 PM TSTM WND DMG 4 W CULLMAN 34.17N 86.91W
10/09/2009 CULLMAN AL EMERGENCY MNGR
POWERLINES AND POWER-POLE DOWN ON HWY 278.
&&
SLACORTELocal storm report, Oct 9, 5:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 6 W FLORENCE 34.80N 87.78W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 189.
0218 PM TSTM WND DMG GREEN HILL 34.97N 87.51W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TRESS AND POWERLINES DOWN ON COUNTY ROAD 8.
0219 PM TSTM WND DMG 15 NW FLORENCE 34.95N 87.86W
10/09/2009 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT STEWARTSVILLE CHURCH OF CHRIST ON HWY 20.
0359 PM TSTM WND DMG 5 SW DECATUR 34.55N 87.05W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON KIRBY RIDGE RD AND LIBERTY ROAD.
0359 PM TSTM WND DMG 5 SW DECATUR 35.16N 86.15W
10/09/2009 FRANKLIN TN EMERGENCY MNGR
TREE DOWN ON TRAILER ON GUYER BROWN RD. PEOPLE IN THE
TRAILER WERE RESCUED.
0400 PM TSTM WND DMG 6 SW DECATUR 34.54N 87.06W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN AND TRAILER DAMAGED NEAR NEEL SCHOOL
ROAD.
0404 PM TSTM WND DMG 5 E ATHENS 34.80N 86.88W
10/09/2009 LIMESTONE AL LAW ENFORCEMENT
TREE DOWN ON MCCULLEY MILL RD NORTH OF HWY 72.
0405 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
10/09/2009 LINCOLN TN AMATEUR RADIO
ROOF BLOWN OFF AMANA BUILDING AT THE INTERSECTION OF HWY
231 AND HWY 431.
0408 PM TSTM WND DMG 4 SE DECATUR 34.56N 86.93W
10/09/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN ON HOUSE CAUSING DAMAGE ON ASHWOOD DRIVE.
0420 PM TSTM WND DMG 6 NW HUNTSVILLE 34.79N 86.66W
10/09/2009 MADISON AL EMERGENCY MNGR
POWERLINES DOWN ON BLAKE BOTTOM RD NEAR HWY 53.
0426 PM TSTM WND DMG LYNCHBURG 35.28N 86.36W
10/09/2009 MOORE TN LAW ENFORCEMENT
TREE DOWN NEAR LYNCHBURG HWY.
0430 PM TSTM WND DMG 5 NNW MADISON 34.77N 86.78W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON COUNTY LINE ROAD BETWEEN HWY 72 AND CAPSHAW
RD.
0430 PM TSTM WND DMG 8 SW DECATUR 34.52N 87.08W
10/09/2009 MORGAN AL EMERGENCY MNGR
SEVERAL TREES DOWN SOUTH OF PUMPKIN CENTER.
0430 PM TSTM WND DMG 4 NW HUNTSVILLE 34.77N 86.64W
10/09/2009 MADISON AL EMERGENCY MNGR
TREE DOWN ON VOGEL DR.
0431 PM TSTM WND DMG HARTSELLE 34.44N 86.94W
10/09/2009 MORGAN AL TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0434 PM TSTM WND DMG 7 NW HUNTSVILLE 34.80N 86.67W
10/09/2009 MADISON AL EMERGENCY MNGR
TREES DOWN ON NANCE RD AND MERCURY LN.
0507 PM TSTM WND DMG 4 W CULLMAN 34.17N 86.91W
10/09/2009 CULLMAN AL EMERGENCY MNGR
POWERLINES AND POWER-POLE DOWN ON HWY 278.
&&
SLACORTEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:12 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 16 hr |
| Oct 9, 1:28 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 22 min |
| Oct 9, 1:42 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 48 min |
| Oct 9, 1:56 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 34 min |
| Oct 9, 2:49 PM CDT | Tornado Warning | HUN | Lauderdale | 11 min |
| Oct 9, 2:59 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 31 min |
| Oct 9, 3:08 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 31 min |
| Oct 9, 3:29 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 31 min |
| Oct 9, 3:58 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 47 min |
| Oct 9, 4:19 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 26 min |
| Oct 9, 4:36 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 39 min |
| Oct 9, 4:43 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 47 min |
| Oct 9, 4:54 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 36 min |
| Oct 9, 5:08 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 52 min |
| Oct 9, 5:12 PM CDT | Tornado Warning | HUN | Cullman | 33 min |
| Oct 9, 5:24 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 36 min |
| Oct 9, 6:11 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 24 min |
| Oct 9, 6:12 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 26 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.